Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 19, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 26, 2025, 6:31 PM CDT for Champaign County, Piatt County, Illinois. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2025, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 26, 2025, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Champaign County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:35 PM CDT | FLASH FLOOD | Rantoul, IL | HWY 136 underpass is flooded and the road is closed. |
| Jul 26, 7:00 PM CDT | RAIN 4.75 | 1 Wsw Rantoul Airport, IL | Viewer report relayed by broadcast media of a photo of their rain gauge filled to approximately 4.75 inches. |
| Jul 26, 7:21 PM CDT | RAIN 6.75 | 1 Se Mahomet, IL | Viewer report relayed by broadcast media of a photo of their rain gauge filled to approximately 6.75 inches. The gauge was empty when rainfall started and that total was said to be collected in 2 hours time. |
| Jul 26, 7:32 PM CDT | FLOOD | 1 Nne Champaign, IL | Video of road completely covered in water with a depth above the bumper of sedans. In the video, there is a sedan stalled out in the road. |
| Jul 26, 9:10 PM CDT | RAIN 3 | 1 Sse Mahomet, IL | Storm total rainfall report relayed by broadcast media from a viewer. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1966 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
036
WGUS53 KILX 262331
FFWILX
ILC019-147-270245-
/O.NEW.KILX.FF.W.0019.250726T2331Z-250727T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
631 PM CDT Sat Jul 26 2025
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Northeastern Piatt County in central Illinois...
Central Champaign County in east central Illinois...
* Until 945 PM CDT.
* At 631 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Champaign, Urbana, Rantoul, Mahomet, Thomasboro, Bondville, Lake
Of The Woods and Flatville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4012 8853 4017 8855 4021 8846 4035 8810
4025 8800 4013 8821 4010 8854
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Deubelbeiss1 follow-up statement
342
WGUS73 KILX 270242
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
942 PM CDT Sat Jul 26 2025
ILC019-147-270252-
/O.EXP.KILX.FF.W.0019.000000T0000Z-250727T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Champaign IL-Piatt IL-
942 PM CDT Sat Jul 26 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT THIS EVENING FOR
NORTHEASTERN PIATT AND CENTRAL CHAMPAIGN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 PM CDT Sunday for portions
of central, east central, and west central Illinois.
&&
LAT...LON 4012 8853 4017 8855 4021 8846 4035 8810
4025 8800 4013 8821 4010 8854
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:25 PM CDT, 4 hours 6 minutes earlier. Its key messages:
- A medium probability (15-40% chance) of flash flooding exists today and tonight. A Flash Flood Watch is now in effect for portions of central Illinois where an additional 1 and 4 inches of rainfall is forecast.
- A Heat Advisory is in effect along and south of a Jacksonville to Danville line today. The oppressive heat will spread back northward across all of central Illinois Sunday through Tuesday as heat index values once again reach 105-115.
- A low probability (5-15% chance) of severe weather exists north of the I-70 corridor today...with the primary risks being scattered damaging wind gusts and large hail.
Area forecast discussion, Jul 26, 2:25 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 225 PM CDT Sat Jul 26 2025 .KEY MESSAGES... - A medium probability (15-40% chance) of flash flooding exists today and tonight. A Flash Flood Watch is now in effect for portions of central Illinois where an additional 1 and 4 inches of rainfall is forecast. - A Heat Advisory is in effect along and south of a Jacksonville to Danville line today. The oppressive heat will spread back northward across all of central Illinois Sunday through Tuesday as heat index values once again reach 105-115. - A low probability (5-15% chance) of severe weather exists north of the I-70 corridor today...with the primary risks being scattered damaging wind gusts and large hail. && .DISCUSSION...(through next Friday night) Issued at 1246 PM CDT Sat Jul 26 2025 Radar and satellite analyses show a decaying Mesoscale Convective Vortex (MCV) moving across northern Illinois, with two outflow boundaries pushing south across central Illinois. These boundaries have mostly converged and eroded near a line extending from roughly Jacksonville to Gibson City. North of this boundary, conditions may remain stable enough to prevent new convective development this afternoon. Near and south of the boundary, CAPE/shear profiles are supportive of strong-to-severe storms and the potential for urban and small stream flooding. Many areas in west-central and north-central Illinois have already received multiple inches of rainfall in the past 24 hours, with rates exceeding 1-2 inches per hour. Given a similar air mass near and south of the residual outflow this afternoon, additional heavy rainfall pockets are anticipated into this evening across portions of central and southeast Illinois. Otherwise, the dangerous heat has continued into this afternoon, with areas within the Heat Advisory already displaying heat index values between 97-107 F even despite increasing cloud cover. By Sunday, a robust heat dome will extend northward into central Illinois, shifting the effective surface boundary out of our area and reducing upper-level flow and deep-layer shear. While boundary layer conditions will remain moderately unstable Sunday afternoon, especially near and south of the I-72/Danville corridor, within a wide area of very high PWATS (> 2 inches), the poor deep-layer shear suggests somewhat limited convective coverage and intensity. The primary concern will be torrential rainfall from any developing multi-cell clusters in the vicinity of a remnant outflow, wherever it evolves. Our posture on heat headlines have largely remained unchanged, with the current heat advisory most likely needing an extension/expansion across the region through Wednesday. While forecast guidance has persistently highlighted Monday and Tuesday as the hottest days of the period, some concern lingers regarding the evolution of upstream convection each of those days. This potential has come into better focus with this morning’s suite of hi-res guidance, where all of the HRRR, 3km NAM, ARW, and FV3 all depict decaying convection entering northern/central portions of Illinois by Monday morning. This convective debris could be enough to thwart an upgrade to an Extreme Heat Warning on Monday, at least for a good chunk of our area. As a result, we will likely take a more conservative day-to-day approach with heat headlines, extending and expanding the current Heat Advisory as needed based on trends. A major pattern change still looks on track to occur Wednesday into Thursday, with significantly cooler and drier conditions forecast by the back half of next week. MJA && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1221 PM CDT Sat Jul 26 2025 The main aviation forecast concern is for periods of heavy showers and thunderstorms to develop this afternoon, with the potential for them to persist through much of the evening hours, particularly near and just east of the Interstate 55 terminals. With recent satellite trends already showing growing cumulus developing across central Illinois, have decided to introduce a TEMPO group for TSRA this afternoon across the board between 18-22z, with the focus being near the KSPI/KDEC/KBMI terminals into this evening. Confidence and coverage are both lower this evening, and have therefore proceeded with a PROB30 group for TSRA that spans the late evening period. Winds will mainly be from the southwest around 10 kts, though we will need to monitor for abrupt changes in speed and direction due to thunderstorm outflow. MJA && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for ILZ027-028-030. Heat Advisory until 7 PM CDT this evening for ILZ049>057-061>063- 066>068-071>073. &&
Hazardous weather outlook, Jul 26, 2:39 PM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 239 PM CDT Sat Jul 26 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-271945- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 239 PM CDT Sat Jul 26 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Heat indices up to 100 degrees are expected through early evening near and south of I-72. Scattered thunderstorms are expected this evening and overnight. Some evening storms could have isolated damaging wind gusts. Also, high rainfall rates could produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Dangerously hot conditions persist through early next week. Afternoon heat indices of 100 to 110 degrees are likely through Tuesday. Isolated to scattered thunderstorms are expected on Sunday and then again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 25
In the hours before
Local storm report, Jul 26, 3:14 PM CDT, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
314 PM CDT Sat Jul 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM Tstm Wnd Dmg 3 ESE Central Illinois 40.46N 88.87W
07/25/2025 McLean IL Trained Spotter
Delayed report of a 8-10 inch tree snapped
at base with time estimated from radar.
&&
RACSpecial weather statement, Jul 26, 5:19 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Lincoln IL
519 PM CDT Sat Jul 26 2025
ILZ051-052-262245-
Sangamon-Christian-
519 PM CDT Sat Jul 26 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CHRISTIAN AND SOUTH
CENTRAL SANGAMON COUNTIES THROUGH 545 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pawnee, or 9 miles south of Springfield, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Chatham, Rochester, Pawnee, Divernon, Clear Lake,
Sangchris Lake State Park, and Glenarm.
This includes the following highways...
Interstate 55 between mile markers 78 and 97.
Interstate 72 between mile markers 98 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3953 8964 3962 8975 3982 8958 3962 8937
TIME...MOT...LOC 2219Z 234DEG 21KT 3963 8963
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DeubelbeissLocal storm report, Jul 26, 6:27 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
627 PM CDT Sat Jul 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Funnel Cloud 3 NNE Seymour 40.14N 88.41W
07/26/2025 Champaign IL Public
Videos received of a funnel cloud three
quarters of the way to the ground via
partner chat from broadcast media from
viewers.
&&
RACThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:20 PM CDT | Special Weather Statement | ILX | Cass | 25 min |
| Jul 25, 9:21 PM CDT | Special Weather Statement | ILX | Marshall, Woodford | 24 min |
| Jul 25, 9:34 PM CDT | Special Weather Statement | ILX | Cass | 11 min |
| Jul 25, 9:41 PM CDT | Special Weather Statement | ILX | Woodford | 34 min |
| Jul 25, 9:45 PM CDT | Special Weather Statement | ILX | Menard | 30 min |
| Jul 25, 9:56 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 34 min |
| Jul 25, 10:13 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 47 min |
| Jul 25, 10:36 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Tazewell | 39 min |
| Jul 25, 10:58 PM CDT | Special Weather Statement | ILX | Logan | 32 min |
| Jul 25, 11:19 PM CDT | Special Weather Statement | ILX | DeWitt | 41 min |
| Jul 25, 11:27 PM CDT | Areal Flood Advisory | ILX | Logan, Mason, Menard | 3 hr |
| Jul 25, 11:29 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 46 min |
| Jul 25, 11:40 PM CDT | Areal Flood Advisory | ILX | Morgan, Sangamon | 3 hr |
| Jul 25, 11:53 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 52 min |
| Jul 26, 12:13 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 32 min |
| Jul 26, 12:37 AM CDT | Special Weather Statement | ILX | Champaign | 23 min |
| Jul 26, 12:40 AM CDT | Areal Flood Advisory | ILX | Menard, Sangamon | 3 hr |
| Jul 26, 1:26 AM CDT | Areal Flood Advisory | ILX | Cass, Mason, Menard | 2 hr |
| Jul 26, 1:51 AM CDT | Flash Flood Warning | ILX | Menard | 2 hr |
| Jul 26, 2:15 AM CDT | Flash Flood Warning | ILX | Logan, Mason, Menard | 119 min |
| Jul 26, 2:50 AM CDT | Special Weather Statement | ILX | McLean | 25 min |
| Jul 26, 4:11 AM CDT | Areal Flood Advisory | ILX | Menard | 2 hr |
| Jul 26, 4:14 AM CDT | Areal Flood Advisory | ILX | Logan, Menard | 2 hr |
| Jul 26, 8:28 AM CDT | Special Weather Statement | ILX | Fulton | 17 min |
| Jul 26, 1:45 PM CDT | Flood Watch | ILX | Cass, Champaign, Christian, DeWitt, Logan, McLean and 9 more | 13 hr |
| Jul 26, 5:19 PM CDT | Special Weather Statement | ILX | Sangamon | 26 min |
| Jul 26, 5:42 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 48 min |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.